Alert archive / Oregon / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 11, 2007, 6:04 PM PDT for Douglas County, Klamath County, Oregon. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 6:04 PM PDT (01:04 UTC)
- Expired
- Jul 11, 2007, 6:30 PM PDT
- In force
- 26 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
Counties Douglas County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 120105 SVRMFR ORC019-035-120130- /O.NEW.KMFR.SV.W.0011.070712T0104Z-070712T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 604 PM PDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON... EAST CENTRAL DOUGLAS COUNTY IN SOUTHWEST OREGON... * UNTIL 630 PM PDT * AT 602 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF DIAMOND LAKE...OR ABOUT 7 MILES NORTHEAST OF CRATER LAKE...AND MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN KLAMATH COUNTY AT 620 PM PDT RURAL EASTERN DOUGLAS COUNTY AT 620 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4287 12201 4306 12187 4325 12230 4306 12244 $$ STAVISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:19 PM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 11, 2:19 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
219 PM PDT WED JUL 11 2007
.SHORT TERM...AS OF 2 PM THERE WERE A FEW LIGHTING STRIKES OVER
SOUTHEAST MODOC COUNTY BUT NONE ELSEWHERE. HOWEVER THIS DOES NOT
MEAN THAT THE THUNDERSTORM POTENTIAL DOES NOT EXIST. THERE ARE
AREAS OF CLEAR TO PARTLY CLOUDY SKIES OVER PORTIONS OF OUR CWA
WHICH WILL LEAD TO ENOUGH SURFACE HEATING FOR THUNDERSTORMS TO
FIRE UP. IT LOOKS LIKE STORMS WILL START TO BREAK OUT MID TO LATE
THIS AFTERNOON AND LASTING THROUGH AT LEAST THE FIRST HALF OF
TONIGHT. THE 12Z SOUNDING THIS MORNING WAS MUCH MORE MOIST
COMPARED TO TUESDAY AFTERNOON WHICH IS MAINLY DUE TO THE REMNANTS
OF TUESDAYS NIGHTS STORMS THAT MOVED THROUGH THE CWA. THE INSTABILITY
PARAMETERS ARE STILL FAVORABLE FOR MORE WIDESPREAD THUNDERSTORMS
LATER THIS AFTERNOON AND EVENING WITH A FEW THAT COULD BE MODERATE
TO SEVERE. EVEN THOUGH THERE WILL BE MORE PRECIPITATION WITH THESE
STORMS THE THE POTENTIAL FOR NEW FIRES IS STILL HIGH DUE TO THE
AVAILABLE DRY FUELS AND MORE LIGHTING STRIKES. THUNDERSTORMS WILL
SLOWLY DISSIPATE IN COVERAGE AND INTENSITY OVERNIGHT TONIGHT. 5H
FLOW BECOMES SOUTHERLY THURSDAY WITH THE THUNDERSTORM THREAT
SHIFTING EAST MAINLY OVER THE CASCADES AND EASTSIDE. THE GFS SHOWS
A SHORTWAVE MOVING UP FROM THE SOUTHWEST FRIDAY AFTERNOON, BUT THE
QPF SEEMS TO BE LACKING FOR THE MOUNTAINS AND EASTSIDE. SO HAVE
INSERTED THE CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AND
EVENING. SOUTHWEST FLOW CONTINUES SATURDAY WITH NOT MUCH MORE THAN
A FEW ISOLATED THUNDERSTORMS ALONG THE CASCADE CREST.
.LONG TERM...BOTH THE GFS AND EURO SHOW THE UPPER LEVEL LOW MOVING
OVER NORTHWEST WASHINGTON SUNDAY MORNING ALONG WITH A WEAK FRONT.
PRECIPITATION WITH THIS SHOULD BE LIMITED. THE GFS AND EURO BEGIN
TO SHOW DIFFERENCES NEXT TUESDAY THROUGH THURSDAY. THE GFS SHOWS A
MORE PROGRESSIVE PATTERN WITH ANOTHER UPPER LEVEL LOW MOVING NORTH
OF THE CWA TUESDAY WHILE THE EURO SLOWS THE PROGRESSION AND
ACTUALLY HAS THE LOW DIGGING FURTHER SOUTH WITH A SOUTHERLY FLOW
OVER OUR CWA. IF THIS IS RIGHT, THEN THE POTENTIAL FOR ISOLATED
STORMS WILL HAVE TO BE CONSIDERED. FOR NOW HAVE LEANED TOWARD THE
GFS AND WILL KEEP CONDITIONS DRY IN THE EXTENDED.
&&
.AVIATION...VFR CONDITIONS ALONG THE COAST AND ADJACENT INLAND
AREAS THIS EVENING WITH IFR CONDITIONS DEVELOPING OVERNIGHT
TONIGHT. VFR CONDITIONS INLAND WITH LOCAL MVFR CONDITIONS DUE TO
THUNDERSTORMS WITH REDUCED VISIBILITIES THIS EVENING THEN VFR
EXPECTED OVERNIGHT TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ615-ORZ616-
ORZ617-ORZ618-ORZ619-ORZ620-ORZ621-ORZ622-ORZ623-ORZ624-
ORZ625.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR ORZ617-ORZ623-ORZ624-ORZ625.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
PETRUCELLIHazardous weather outlook, Jul 11, 5:15 AM PDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 515 AM PDT WED JUL 11 2007 ORZ021>031-121215- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 515 AM PDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION FOR FIRE WEATHER ZONES 615 THROUGH 625 IN OREGON INCLUDING THE UMPQUA ROGUE RIVER-SISKIYOU AND AND FREMONT-WINEMA NATIONAL FORESTS.FOR FURTHER DETAILS PLEASE REFER TO THE FIRE WEATHER FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:28 PM PDT | Severe Thunderstorm Warning | MFR | Douglas | 47 min |
| Jul 12, 4:57 AM PDT | Red Flag Warning | MFR | Douglas, Harney, Jackson, Klamath, Lake, Lane | 15 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.